Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 32, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 30, 2010, 5:01 PM MST for Graham County, Arizona. It was in force for 31 days. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2010, 5:01 PM MST (00:01 UTC)
- Expired
- Jul 31, 2010, 7:00 PM MST
- In force
- 31 days
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Graham County, AZ
The radar
The Tucson radar (KEMX), 142 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 5:15 PM MST | FLASH FLOOD | 2 Sw Fort Thomas, AZ | FLASH FLOODING ON BLACK ROCK AND SANDERS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44654 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 4073 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
261 WGUS55 KTWC 010001 FFWTWC AZC009-010200- /O.NEW.KTWC.FF.W.0032.100701T0001Z-100801T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 501 PM MST SAT JUL 31 2010 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA... * UNTIL 700 PM MST * AT 454 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SLOW MOVING THUNDERSTORM WITH HEAVY RAIN NEAR FORT THOMAS...MOVING EAST AROUND 5 MPH. DOPPLER RADAR INDICATED THAT BETWEEN 1.5" TO 2.5" OF RAIN MAY HAVE FALLEN IN THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 3318 11008 3299 10980 3286 10988 3305 11018 $$
3 follow-up statements
385 WGUS75 KTWC 010035 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 535 PM MST SAT JUL 31 2010 AZC009-010200- /O.CON.KTWC.FF.W.0032.000000T0000Z-100801T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAHAM AZ- 535 PM MST SAT JUL 31 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR CENTRAL GRAHAM COUNTY... AT 521 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THAT BETWEEN 1.5" TO 2.5" OF RAIN MAY HAVE FALLEN BETWEEN BYLAS AND FORT THOMAS. THIS LIKELY HAS PRODUCED LOCAL AREAS OF FLASH FLOODING. LIGHT RAIN WILL CONTINUE OVER THE AREA FOR THE NEXT HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3318 11008 3299 10980 3286 10988 3305 11018 $$
051 WGUS75 KTWC 010134 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 634 PM MST SAT JUL 31 2010 AZC009-010200- /O.CON.KTWC.FF.W.0032.000000T0000Z-100801T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAHAM AZ- 634 PM MST SAT JUL 31 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR CENTRAL GRAHAM COUNTY... AT 624 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING OCCURRED NEAR FORT THOMAS FROM THE HEAVY RAIN THAT MOVED THROUGH THE AREA. ALTHOUGH THE RAIN HAS ENDED IN THE WARNED AREA...HEAVY RUNOFF LIKELY IS STILL OCCURRING. LAT...LON 3318 11008 3299 10980 3286 10988 3305 11018 $$
099 WGUS75 KTWC 010201 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 701 PM MST SAT JUL 31 2010 AZC009-010210- /O.EXP.KTWC.FF.W.0032.000000T0000Z-100801T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAHAM AZ- 701 PM MST SAT JUL 31 2010 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL GRAHAM COUNTY... THE THREAT OF FLASH FLOODING IS OVER...HOWEVER RUNOFF WILL CONTINUE OVER THE NEXT HOUR. LAT...LON 3318 11008 3299 10980 3286 10988 3305 11018 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:02 PM MST, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 30, 2:02 PM MST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 202 PM MST WED JUN 30 2010 .SYNOPSIS...HIGH PRESSURE OVER COLORADO WILL GRADUALLY MOVE EAST INTO THE CENTRAL PLAINS BY FRIDAY AS A TROUGH OF LOW PRESSURE MOVES OFF THE EASTERN PACIFIC AND INTO THE GREAT BASIN. THE SOUTHEAST FLOW BETWEEN THESE TWO SYSTEMS WILL CONTINUE TO FEED MOISTURE INTO SOUTHEAST ARIZONA INTO THE HOLIDAY WEEKEND...WHICH WILL SUPPORT A DAILY CYCLE OF RATHER ISOLATED...MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...ESPECIALLY SOUTH AND EAST OF TUCSON. && .DISCUSSION...ISOLATED ACTIVITY TODAY HAS HAD A SLIGHTLY EARLIER START AND IS INVOLVING A LARGER PART OF SOUTHEAST ARIZONA. A WEAK MOISTURE CONVERGENCE BOUNDARY HAS FOCUSED DEVELOPMENT OVER CENTRAL PIMA COUNTY...WITH STORMS ALSO FIRING ALONG THE RIM. STEERING FLOW WILL REMAIN VERY WEAK THROUGH THIS EVENING...BUT WITH OUTFLOW COLLISIONS AND 100-300 J/KG OF ELEVATED CAPE...ISOLATED TSTM DEVELOPMENT COULD OCCUR PRETTY MUCH ANYWHERE THROUGH EARLY EVENING...INCLUDING A FEW VALLEY LOCATIONS. AS MENTIONED EARLIER OUR 12Z SOUNDING WAS A TEXTBOOK PULSE/DRY MICROBURST ONE...SO WE WILL CONTINUE TO EMPHASIZE THAT POTENTIAL ALONG WITH LOCALIZED BLOWING DUST CONCERNS IN OUR SHORT TERM FORECASTS. HAVE MADE SOME MINOR POP ADJUSTMENTS FOR THE EVENING...BUT IN GENERAL STILL IN THE 10-20 PCT/ ISOLATED RANGE. THE FORECAST AFTER TODAY BECOMES GREATLY COMPLICATED BY SOMETHING WE RARELY DEAL WITH IN THE INITIAL PHASE OF THE MONSOON -- A LARGE DECAYING ATLANTIC TROPICAL CYCLONE HEADING IN OUR GENERAL DIRECTION. MODELS ARE CONVERGING ON A GENERAL THEME IN THAT AS HURRICANE ALEX MOVES ASHORE...WEAKENS AND DECOUPLES...ITS MID LEVEL REMNANTS IN THE FORM OF A CLOSED WARM-CORE LOW OR AN OPEN TROPICAL WAVE WILL MOVE WEST ACROSS NORTHERN MEXICO AND INTO THE GULF OF CA BY SAT. THIS TRACK IS VERY GOOD FOR BRINGING DEEP TROPICAL MOISTURE INTO BOTH THE SIERRA MADRES AND SE AZ. THE 1.2-1.5" PRECIP WATER MODELS ARE DEPICTING OVER SE AZ BY 12Z FRI SEEMS ENTIRELY REALISTIC. THERE IS EVEN A CHANCE...GIVEN THE TRACK AND STRENGTHENING COLORADO RIVER THERMAL LOW...THAT THE FIRST GULF SURGE OF THE SEASON WILL ROLL NORTH SOMETIME THIS WEEKEND...WHICH WOULD BE ON TOP OF OUTFLOW ENHANCEMENT FROM MESOSCALE CONVECTIVE BLOWUPS TO OVER SONORA AND CHIHUAHUA. HOWEVER THE TRACK OF THE MID LEVEL REMAINS ARE ALSO IDEAL...GIVEN ITS UNUSUALLY LARGE SIZE...THAT THE EQUALLY LARGE SUBSIDENCE ENVELOPE AND ASSOCIATED WARMING ALOFT /500MB TEMPS -3 TO -6C/ WILL OVERSPREAD MUCH OF SE AZ...PERHAPS AS EARLY AS TOMORROW...WHICH WILL TEND TO SQUASH DEVELOPMENT. THE MODEL RESULT IS CONTINUED MAINLY MOUNTAIN DRIBBLES HERE AND THERE THRU THE 4TH OF JULY DESPITE THE INCREASED MOISTURE. THE ONE THING THAT COULD HELP THING ALONG IN THE OTHERWISE HOSTILE THERMODYNAMIC ENVIRONMENT IS THAT AS THE TROUGH MOVES INTO THE GREAT BASIN FRI AFTERNOON...WE WILL FALL INTO AN ANTICYCLONIC SHEAR AXIS ALOFT WITH SOME ASSISTANCE FROM THE RIGHT-REAR OF AN 90KT UPPER JET. WE THEN REMAIN IN THAT SOMEWHAT FAVORABLE UPPER AIR ENVIRONMENT UNTIL SUNDAY AS THE WESTERLIES ONCE AGAIN TAKE OVER. GIVEN THESE CONFLICTING SIGNALS... WILL LEAN TOWARD THE LATEST SREF FOR PRECIP COVERAGE FRI AFTERNOON/EVENING...AND USE SIMILAR DISTRIBUTIONS FOR SAT. THAT TRANSLATES TO ONLY A SLIGHT UPTICK FOR POPS BOTH DAYS ALONG WITH THE POSSIBILITY OF A TSTM OR TWO CROPPING UP FRI NIGHT/SAT MORNING AS THE REMAINS OF ALEX MAKE THEIR CLOSEST APPROACH TO SE AZ. IF WE CAN SOMEHOW KEEP OUR MID LEVEL TEMPS COOL WE COULD HAVE OUR FIRST ACTIVE EPISODE OF THE 2010 MONSOON SOMETIME IN THE NEXT 3 DAYS...BUT I AM NOT OPTIMISTIC AT THIS POINT AS TO WHICH DAY...IF ANY AT ALL. ONLY OTHER ADJUSTMENT IS THAT WITH INCREASING CLOUD COVER AND DEWPOINTS...PERSISTENT E-SE WINDS KEEPING THE ATMOSPHERE MIXED...AND A RECENT COLD BIAS ON MOS GUIDANCE...HAVE ELECTED TO RAISE LOWS A NOTCH. HAVE ALSO ADJUSTED DAYTIME HIGHS UP A NOTCH AS SOME SUNSHINE AND WARMING ALOFT PARTIALLY OFFSETS THE INCREASE IN DEWPOINTS. && .AVIATION...SCT CBS 100-120KFT WILL MOVE SLOWLY AND ERRATICALLY INTO SOME OF THE VALLEYS THRU THIS EVENING. WHILE THE CHANCE OF A SINGLE TSTM MOVING OVER A SPECIFIC AIRPORT IS LOW...MICROBURST AND OUTFLOW GUSTS TO 40KTS EMANATING FROM THESE STORMS ARE EXPECTED AGAIN THIS AFTERNOON/EARLY EVENING. ACTIVITY WILL DIMINISH QUICKLY WITH THE LOSS OF DAYTIME HEATING. SE WINDS 10-18KTS WITH SOME GUSTS TO 28KTS ARE EXPECTED AGAIN OVERNIGHT INTO THU MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...GRADUALLY INCREASING MOISTURE FROM THE EAST WILL CONTINUE TO BRING HIGHER HUMIDITIES...AND GENERATE SPOTTY AFTERNOON AND EVENING THUNDERSTORMS MOST OF THIS WEEK...PARTICULARLY OVER THE MOUNTAINS WHERE WETTING RAINS ARE LIKELY AT SOME POINT OVER THE NEXT COUPLE OF DAYS. ELEVATED HUMIDITIES AND AT LEAST LOW-GRADE MONSOON ACTIVITY IS EXPECTED MOST OF SOUTHEAST ARIZONA THROUGHOUT THE UPCOMING WEEKEND. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY AND ERRATIC OUTFLOW WINDS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 30, 8:09 AM MST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 809 AM MST WED JUN 30 2010 AZZ019-029-030-032>035-010700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 809 AM MST WED JUN 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT VERY MUCH LIKE THE PAST TWO DAYS...SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON...A FEW OF WHICH WILL BE CAPABLE OF WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN AND SMALL HAIL. BY MID TO LATE AFTERNOON...OUTFLOWS FROM THIS INITIAL ACTIVITY WILL PUSH WEST AND MAY TRIGGER A COUPLE OF THUNDERSTORMS OVER THE VALLEYS AND DESERTS. THESE VALLEY STORMS WILL PRODUCE ISOLATED...STRONG MICROBURST WIND GUSTS TO 50 MPH...LOCALIZED BLOWING DUST...BUT LITTLE RAIN. ALL ACTIVITY SHOULD DISSIPATE BY MID EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED...MAINLY MOUNTAIN...AFTERNOON THUNDERSTORMS ARE EXPECTED OVER THE NEXT FEW DAYS...WITH A FEW ATTEMPTING TO DRIFT INTO THE DESERTS AND VALLEYS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE MAIN THREAT FROM ANY STORMS INTO THE HOLIDAY WEEKEND WILL BE FROM STRONG GUSTY OUTFLOW WINDS. HOWEVER...AS MOISTURE INCREASES A BIT...SOME OF THE STORMS MAY ALSO MANAGE TO PRODUCE ISOLATED HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-010700- WESTERN PIMA COUNTY- 809 AM MST WED JUN 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS OVER SOUTHEAST ARIZONA MAY PUSH OUTFLOWS WEST INTO WESTERN PIMA COUNTY THIS EVENING. THESE OUTFLOWS MAY PRODUCE WIND GUSTS TO 40 MPH AND LOCALIZED BLOWING DUST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO SIGNIFICANT RAIN IS EXPECTED THROUGH THE HOLIDAY WEEKEND. HOWEVER ISOLATED THUNDERSTORMS EAST OF THE AREA MAY BE ORGANIZED ENOUGH TO PUSH GUSTY OUTFLOWS WEST DURING THE EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK WEATHER.GOV/TUCSON
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.